MURAL - Maynooth University Research Archive Library

    Perturbations of vector fields on tori: resonant normal forms and Diophantine phenomena

    Dickinson, Detta and Gramchev, Todor and Yoshino, Masafumi (2002) Perturbations of vector fields on tori: resonant normal forms and Diophantine phenomena. Proceedings of the Edinburgh Mathematical Society, 45 (3). pp. 731-759. ISSN 1464-3839

    [img] Download (345kB)
    Official URL:

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    This paper concerns perturbations of smooth vector fields on Tn (constant if n ≥ 3) with zeroth-order C∞ and Gevrey Gσ, σ ≥ 1, pseudodifferential operators. Simultaneous resonance is introduced and simultaneous resonant normal forms are exhibited (via conjugation with an elliptic pseudodifferential operator) under optimal simultaneous Diophantine conditions outside the resonances. In the C∞ category the results are complete, while in the Gevrey category the effect of the loss of the Gevrey regularity of the conjugating operators due to Diophantine conditions is encountered. The normal forms are used to study global hypoellipticity in C∞ and Gevrey Gσ. Finally, the exceptional sets associated with the simultaneous Diophantine conditions are studied. A generalized Hausdorff dimension is used to give precise estimates of the ‘size’ of different exceptional sets, including some inhomogeneous examples.

    Item Type: Article
    Additional Information: Copyright Notice. "Published online by Cambridge University. Proceedings of the Edinburgh Mathematical Society."
    Keywords: Vector fields on tori; Simultaneous resonances; Diophantine conditions; Resonant normal forms; Global hypoellipticity; Generalized Hausdorff dimension.
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 1518
    Identification Number:
    Depositing User: Dr. Detta Dickinson
    Date Deposited: 25 Aug 2009 13:32
    Journal or Publication Title: Proceedings of the Edinburgh Mathematical Society
    Publisher: Cambridge University Press
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads